PV and hair dye

I have been diagnosed with PV for 3 months and been on hydroxy for 2 months. Already my hair is breaking very easily when I brush it. My scalp itches anyway as do other parts of my body when I shower. My hair has gone very thin in places and I'm concerned about losing more. Should I stop having my roots dyed? Advice please -will it make a difference?

11 Replies

oldestnewest
  • Hi Hilarya, sorry to hear that you are having problems with the itching, this information on our website might help

    mpnvoice.org.uk/living-with...

    with regards to hair dye, you can still use hair dye as long as you and/or your hairdresser follows the instructions for doing tests for allergies or reactions, but you are obviously already using hair dye and if you are not experiencing any reactions then carry on, unfortunately Hydroxycarbamide can cause you hair to thin and break but it should settle down in a few months, if it doesn't then you should speak to your consultant about it. But carry on with your hair dye, just be sensible if it starts to irritate then stop using it. I am on Hydroxycarbamide, have been for 8 years and regularly bleach and dye my hair, it's 5 different shades of blue, and I don't have any problems.

    Best wishes, Maz

  • Hi Hilarya,

    I have ET and take Hydroxycarbamide, been on it for four years. To start with it did start to go a bit thin, but now it is all good, mind you I use good products on it, plus my hairdresser uses the same stuff all the time have two colours dark and blonde so never varies, plus I do my hair every day cannot leave the house without it done. Maybe change you products to see if that helps, and as for showering, I have found Liz Earl product really good no harmful chemicals in them everything from shower and bath, to face and body creams they do a very gentle body scrub, which I use once a month to help with the dry skin, so far so good, no more itchy skin.

    Apart from that Origins is very good as well all can be purchased either on line on in boots and John Lewis.

    Jean

  • Hi Jean,

    Off topic, but I use all Liz Earle products as well. There is a fantastic offer on in John Lewis at the moment in case you haven't seen it.

    Best wishes

    Judy

  • Thanks for that Judy, will have a look.

    Jean

  • Thank you Jean. I haven't heard of those products but will certainly look out for them

  • Hi Hilarya, often have itchy scalp .I think hair spray causes mine ! my hair been thinning few years now . i think its when hairspray goes on the scalp via hair thinning on top thats wear i spray !

    I also colour my roots , and found some products affect me in stinging and itchyness . i do not colour so often i have alot flashes in hair nowadays because it doesnt touch skin/ scalp . i do swap hair shampoo about at times my hair dry and easily breaks . so do my nails !! but my Gp said its okay to colour hair on HU i checked before i started taking it 9 month ago . hope this helps regards Holly

  • Thanks Holly

    You're so good to take time to respond. I really appreciate it

  • Hiya, i got diagnosed 2 years ago and get my highlights done every 5-6 weeks. I do keep my hair trimmed to keep the split ends at bay and my hair looks great for an old broad lol x

  • Thanks for sharing your experience. I'm trying to decide whether or not to leave my roots and go down the highlights only route!

    Hilary

  • Me - dye my hair - how very dare you - I'll have you know my hair is naturally highlighted with 3 shades of red and 2 blonde and no grey - despite being in my 60's!!

    (One of the first things I asked my heamatologist was about hair dye and she said it was fine to do so - just make sure you inform your hairdresser and do the patch tests! I was on hydroxy for 3 years and now on Anagrelide)

    I also use lots of conditioner and serums as the drugs do dry the hair out.

    Lizzie x

  • Thanks Lizzie My problem is made worse because my hair which was already very fine, has thinned considerably since going on hydroxy and I'm not sure which way to go.

    You sound very feisty about it all. Good luck

You may also like...